Home / Health / If you take this drug, call your doctor now, the FDA warns.

If you take this drug, call your doctor now, the FDA warns.



The tablets or capsules in your medicine cabinet are meant to alleviate health problems. But sometimes the pills you’re taking can have the opposite effect, and that̵

7;s the case with one thyroid medication recently announced by the US Food and Drug Administration (FDA).

The American Thyroid Association (ATA) reports that there are more than 20 million people in the United States, and in many cases, these thyroid diseases are treated with drugs. Your thyroid, the butterfly-shaped gland at the base of your neck, regulates many bodily functions, so managing any abnormalities with medication is crucial to your overall well-being. But if you take prescription medication specifically for your thyroid, it can affect your health. Read on to learn what drugs the FDA tells your doctor, and for other pills that may put you at risk, check if you are taking this popular vitamin.Stop immediately, the FDA warns.

acella, thyroid medication recall, tablets
Do

On April 30, the FDA announced that Acella Pharmaceuticals, LLC has voluntarily recalled the prescription thyroid drug NP Thyroid® made from. levothyroxine and liothyronine and is used for people with hypothyroidism. The company’s 15mg, 30mg, 60mg, 90mg and 120mg NP Thyroid® tablets have been recalled.

Medicines are distributed nationwide to wholesalers, pharmacies and healthcare offices.

“Products to be recalled will be packaged in 100 and seven bottles,” the FDA announced, indicating 35 bottles and three countable vials. You can check out the full list at the FDA website.

And for the latest health and safety news delivered straight to your inbox, sign up for our daily newsletter.

A medicine box on the table with a glass of water
Shutterstock

Routine testing found that NP Thyroid® tablets contained less than 90 percent of the stated doses of liothyronine (T3) and / or levothyroxine (T4), making them less potent and less effective.

“Patients treated for underactive thyroid who received sub-potent NP Thyroid® may experience signs and symptoms of hypothyroidism. “Fatigue, increased sensitivity to cold, constipation, dry skin, puffy face, hair loss, slow heart rate, depression, swollen thyroid gland.” And / or gaining weight for unknown reasons or difficult to lose weight “

And for another sign, your thyroid may not be working.If you notice this with your eyes, have your thyroid checked, your doctor says.

A man looking at the medicine bottle from the medicine cabinet
Tom Merton / iStock

As of April 30, 43 serious adverse events were reported linked to NP Thyroid® to Acella.

“There is a reasonable risk of serious injury in newborns or pregnant women with hypothyroidism, including premature miscarriages, fetal hyperthyroidism and / or developmental impairment. The fetal nervous system and skeleton, ”the FDA announcement explains.

In addition, the elderly and patients with heart disease are at an increased risk of “There are symptoms of heart poisoning, hyperthyroidism,” when taking the restored medication, which includes arrhythmia, palpitations, and heart pain.

And for anything else that needs to be taken out of your medicine cabinet, if you have these supplements at home, the FDA says “destroy them.”

A woman talking to a young female doctor in glasses
iStock

Acella is working to notify everyone that they have delivered the drug to stop distribution of the problematic NP Thyroid® tablets, according to the announcement. It should not be discontinued without contacting a healthcare provider for further advice and / or a replacement prescription.

Anyone with questions about the recall should send an email to Acella Pharmaceuticals at restore@acellapharma.com. Or call a company representative at 1-888-424-4341 The FDA’s MedWatch Adverse Event Reporting Program is collecting additional reports of adverse reactions or other problems with recalled drugs.

And for other reasons to see your doctor, if you can’t stop doing this at night, have your thyroid checked.


Source link